MAUDE Adverse Event Report: EXACTECH, INC. 234-02-03; OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,

EXACTECH, INC. 234-02-03; OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,
Model Number 234-02-03
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer? pending evaluation.Concomitant medical devices: three peg patella 35mm (cn: 200-02-35, sn: (b)(4)) trapezoid tibial tray sz 3f/4t (cn: 204-04-34, sn: (b)(4)) ps tibial inserts sz 3, 13mm (cn: 204-23-13, sn: (b)(4)).Initial reporter's occupation: attorney.
 
Event or Problem Description
Initial implant: (b)(6) 2014.Left knee revision date: (b)(6) 2019, hospital: unknown, surgeon: unknown as reported, approximately 5 years postop the initial implant, a patient experienced a left knee device failure and was defective because of aseptic loosening of the femoral and tibial components, substantial and defective polyethylene wear, including particulate debris of the plastic polyethylene insert found throughout the knee area, polyethylene wear resulting in loosening of the device around the worn polyethylene insert area.No other information has been received.
 
Event or Problem Description
As reported, approximately 5 years postop the initial implant, a patient experienced a left knee device failure and was defective because of aseptic loosening of the femoral and tibial components, substantial and defective polyethylene wear, including particulate debris of the plastic polyethylene insert found throughout the knee area, polyethylene wear resulting in loosening of the device around the worn polyethylene insert area.No other information has been received.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted in the revision reported was likely the result of tibial insert wear and an insufficient bond between the implant and the bone, which led to aseptic (non-infected) loosening of the femoral and tibial components.However, this cannot be confirmed as the devices were not returned and x-rays were not provided.(d11) concomitant device: - three peg patella 35mm (cn: 200-02-35, sn: (b)(6)) ;- trapezoid tibial tray sz 3f/4t (cn: 204-04-34, sn: (b)(6)) ;- ps tibial inserts sz 3, 13mm (cn: 204-23-13, sn: (b)(6)).(e3) initial reporter's occupation: attorney.Section(s): no information has been provided: a2, a4, a5, and b6.The following section(s) have additional info; g4, g7, h1, h2, h3, and h7.
 
Additional Manufacturer Narrative
(h3) update: the case was reopened because the components were temporarily provided to exactech for evaluation.The updated evaluation noted in the revision reported is multi-factorial.The wear/fracture of the ps post of the tibial insert was likely the result of a combination of an alignment discrepancy, joint instability, and/or rotational mismatch between the tibial components and the femoral component, which created significant stress on the ps post, uneven wear of the articular surfaces, and uneven force distribution across the joint.These conditions could also contribute to loosening of the prostheses.It is unclear if the tibial insert was fully seated at the time of implantation, possibly due to protrusion of the medial posterior screw hole cover, which appears to have led to cracking of the insert and detachment of the locking button.(d11) concomitant device: three peg patella 35mm (cn: 200-02-35, sn: (b)(6)).Trapezoid tibial tray sz 3f/4t (cn: 204-04-34, sn: (b)(6)).Ps tibial inserts sz 3, 13mm (cn: 204-23-13, sn: (b)(6)).(e3) initial reporter's occupation: attorney.
 
Additional Manufacturer Narrative
B5: the optetrak devices implanted in the patient contained several components, including a posterior stabilized tibial insert made of defendants¿ proprietary ultra- high molecular weight polyethylene (¿uhmwpe¿ or ¿polyethylene¿).After implantation of the optetrak on (b)(6) 2014, plaintiff experienced pain and other symptoms and was ultimately diagnosed in 2019 with a failed left tka.

Brand Name
234-02-03
Common Device Name
OPTETRAK ASY,PS CEMENTED FEMORAL, SZ 3,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key10013699
Report Number1038671-2020-00282
Device Sequence Number3318957
Product Code JWH
UDI-Device Identifier10885862063199
UDI-Public10885862063199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2017
Device Model Number234-02-03
Device Catalogue Number234-02-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer08/16/2020
06/03/2021
02/08/2023
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date08/18/2020
06/21/2021
02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale